Medical Questions > Mental Health > Schizophrenia Forum

Seroquel Causing Extreme Anger??

Must Read
Schizophrenia is a lifelong brain disorder. But how do doctors define it? And is there a cure?...
What causes schizophrenia? And what are the risks of developing this treatable mental illness?...
The first signs of schizophrenia may be difficult to identify. Learn the most common signs and symptoms of schizophrenia and know when to ask for medical help....
Hi guys:
My fiance just had his first schizophrenic episode a month ago and was prescribed the anti-psychotic Seroquel for it. The Seroquel immediately started working on his hallucinations/delusions but its almost like the pill replaced the delusions with EXTREME anger/rage/hostility...he was not hostile/angry the first week or two of his 'episode', so I am assuming it has to be from the medication.
Has anyone taken Seroquel/known a person who has taken it, and has experienced ridiculous levels of anger/hostility?
Maybe he's just going through another 'phase' of the episode, I don't know...I'm just trying to figure all this stuff out, everything is so confusing right now...
Did you find this post helpful?
|

replied August 1st, 2011
The anger is just a phase of psychosis,.seroquel is, in my opinion, the best sedative/med for theses types of illnesses. Seroquel actually calms you down bigtime. Ask his doctor for the best opinion.
|
Did you find this post helpful?

replied August 2nd, 2011
Active User, very eHealthy
The pills can make one angry yes, because it just makes you feel bad, it does things to your brain. And after so long of that one may be angry yes.

Some get angry during psychosis, some don't, luck of the draw really.
|
Did you find this post helpful?

replied December 5th, 2012
i get extremely angry on seroquel, i take 300mg a night and it makes me want to run around punching people. before i started taking it, i was never violent at all. so i wouldnt be surprised if it were the seroquel making your husband angry.
|
Did you find this post helpful?

replied December 21st, 2012
My wife is taking Seroquel 300mg twice daily, but she also takes Adderal 50 mg/day in order to counteract the seditive effects that Seroquel gives her. I have suspected the Adderal as the culprit of her anger, but never considered the Seroquel. Is there anyone else out there who takes Adderal and Seroquel together?
|
Did you find this post helpful?

replied March 15th, 2013
Seroquel and Anger, Oh Yes!
I have taken many, many psych meds. Never in my life have I seen such a clearly defined causal relationship between taking a medication and an unwanted side effect. I started taking Seroquel and immediately had rage issues. I walked around the house yelling at the top of my lungs with no one there. It was so bad the first night, my husband left the house with our son to get dinner. I sent him texts full of profanity and told him to go get a hotel. I put a suitcase out for the two of them. I proceeded to get out a bread knife and saw a nice gash in my arm. The next day I screamed (I mean loudly) at several people who were trying to wait on me. I punched a wall (at a beam and really hurt my hand). I continued to scream at my husband and to be cruel to my son...this continued for a few days. Even when I wasn't verbalizing or acting upon my anger it was there inside me. I felt so strange, almost poisoned. I also felt things looked visually weird. I have never, ever been like this. I have the occasional upset like everyone, but, even then, I promptly apologize. We finally put two and two together and I stopped taking the Seroquel XR and all the symptoms went away. In case anyone is interested I am also on syntroid, clonopin 4mg at bed, effexor xr 75 mg, and neurontin 3200 mg split throughout the day. There are other pages out there I am finding that report a link between Seroquel and anger. When my husband called my psychiatrist and suggested a possible causal link, he said he highly doubted it. I'm hear to tell you, regardless of whether the medical community has caught up to it, the link is there, at least for some people.
|
Did you find this post helpful?

User Profile
replied April 3rd, 2013
I had the same rage outbursts when I was on Invega (paliperidone). It was triggered by the slightest out-of-place noise. Especially a dog barking. Everyday I would punch my fist bloody against a wall. I also broke almost everything in my room.
After a while I switched to a Seroquel(400mg) and Geodon(160mg) combination. I still had the rage and anger, but the outbursts are much less now.

I think the medication just effects each person differently, since it works on the brain chemicals and each persons chemical composition is different.
|
Did you find this post helpful?